×

zbMATH — the first resource for mathematics

On mimima of a functional of the gradient: Sufficient conditions. (English) Zbl 0784.49022
This paper is a sequel to a previous paper of the author [ibid. 20, No. 4, 337-341 (1993; Zbl 0784.49021)]. It shows that the geometrical condition, which was shown to be necessary in the first paper, is also sufficient for the existence of a solution. Thus, the two papers yield necessary and sufficient conditions for the existence of a solution for a nonconvex integrand and necessary and sufficient conditions for the uniqueness of the solution for the case of a convex integrand.

MSC:
49K99 Optimality conditions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Cellina, A., On minima of a functional of the gradient: necessary conditions, Nonlinear analysis, 20, 4, 337-341, (1993) · Zbl 0784.49021
[2] Marcellini, P., A relation between existence of minima for non convex integrals and uniqueness for non strictly convex integrals of the calculus of variations, (), 216-232
[3] Rockafellar, R.T., Convex analysis, (1972), Princeton University Press Princeton, New Jersey · Zbl 0224.49003
[4] Ekeland, I.; Temam, R., Convex analysis and variational problems, (1976), North Holland Amsterdam
[5] Gurtin, M.E., An introduction to continuum mechanics, (1981), Academic Press New York · Zbl 0559.73001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.